Florida, 2017

Funnel Cloud in Florida, April 10, 2017

April 10, 2017 · NWS JAX · 1 event in 1 county or zone

A fair weather funnel cloud formed under developing cumulus clouds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A fair weather funnel cloud formed under developing cumulus clouds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 10, 2:00 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 10, 2:00 AM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 AM EDT Mon Apr 10 2017

.NEAR TERM (THROUGH TONIGHT)...
Deep layer riding will persist over the area with a strong surface
high positioned northeast of the area. Both the rising heights and
onshore flow will provide a moderation in temps and moisture to the
area. Other than a few clouds...conditions expected to remain dry
with temps slightly above normal. Coastal areas will be cooler
during the afternoon and warmer at night due to the influences of
the warmer water.

.SHORT TERM.../TUESDAY THROUGH WEDNESDAY NIGHT/...

High pressure will provide the region with dry weather and above
normal temperatures through Wednesday night. A cold front is
expected to stall, extending from North Carolina into Central GA
Wednesday. While the chance for precipitation can not be ruled out
as moisture increases, the chance remains too low to mention. Cannot
rule out patchy fog for inland areas with dew point depressions near
2 on Wednesday night and Thursday night. Temperatures will be near
seasonal averages this period, with the highest daytime readings
inland.

.LONG TERM.../THURSDAY THROUGH SUNDAY/...

Quiet weather will continue into the long term period, as the region
will remain on the periphery of reinforced deep layer ridging
situated over the much of the Mid-Atlantic or our adjacent Atlantic.
 Models still continue to hint at a coastal trough developing
Saturday, which could lead to isolated across SE GA and offshore
waters of NE FL and SE GA. Models have not been consistent in timing
or placement of these small rain chances.  As the ridge builds to
the east Sunday the flow will become more east-southeasterly leading
to warmer temperatures and increased instability perhaps an east
coast sea breeze. Therefore, a better chance for isold convection to
develop Sunday afternoon, mainly east of I-95.

The onshore wind flow pattern will keep temps near persistence, with
readings close or slightly above normal with the highest daytime
readings inland.

&&

.AVIATION...Prevailing VFR conditions.

&&

.MARINE...Strong high pressure will continue to be anchored across
the western Atlantic through mid week and then weaken towards the
end of the week as a front washes out north of the waters. Another
strong high will build well northeast of the waters early next
weekend. Onshore flow expected to prevail much of the period with an
exercise caution possible well offshore.

Rip Currents: Moderate risk of rip currents expected to continue at
least into Tuesday due to a long period swell and a large fetch of
easterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  54  81  56 /   0   0   0   0
SSI  74  63  74  62 /   0   0   0   0
JAX  78  56  78  59 /  10   0  10  10
SGJ  76  62  76  62 /  10  10  10  10
GNV  82  55  81  56 /   0   0   0   0
OCF  82  57  83  57 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/SC
Hazardous weather outlook, Apr 10, 2:51 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
351 AM EDT Mon Apr 10 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-110715-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
351 AM EDT Mon Apr 10 2017

...MODERATE RISK OF RIP CURRENTS THROUGH TUESDAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Moderate risk of rip currents northeast Florida and southeast
Georgia beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Moderate risk of rip currents northeast Florida and southeast
Georgia beaches through Tuesday. There is a slight chance of
thunderstorms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The Jacksonville radar (KJAX), 126 km away, was scanning. The volume nearest the first event began at 11:08 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Flagler

When
April 10, 6:10 AM EST
Where
Flagler County, 0.69 mi S of Flagler Beach
Reported by
Emergency Manager
Coordinates
29.470, -81.130

Small fair weather funnel clouds formed near Flagler Beach.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692368.